Oklahoma, 2022Wildfire in Oklahoma, April 29, 2022
April 29, 2022 · NWS OUN · 1 event in 1 county or zone
The Delong Hill Fire burned roughly 876 acres. A fire engine was burned over but no injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Delong Hill Fire burned roughly 876 acres. A fire engine was burned over but no injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 29, 1:36 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 29, 1:36 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Norman OK
236 PM CDT Fri Apr 29 2022
...New LONG TERM...
.SHORT TERM...
(This evening through Saturday)
Issued at 229 PM CDT Fri Apr 29 2022
Early this evening (7 pm), a few severe thunderstorms may be ongoing
mainly near and east of Interstate 35. A cold front will enter
northwest Oklahoma around 8 pm and move into southwest and central
Oklahoma by midnight to 1 am. Several models indicate a thin line
of convection will develop along the cold front, but may struggle to
produce storms where the dryline has surge into western Oklahoma and
western north Texas this afternoon. Severe weather is possible with
storms along the cold front, especially across north central and
perhaps central Oklahoma. Although elevated instability is decent,
the main severe hazard appears to be damaging winds with some hail
possible. Thunderstorms may linger along the front in south
central and southeast Oklahoma through 9-10 am with dry conditions
for the rest of Saturday. Although the wind may be a little
breezy (northwest wind) Saturday looks like a rather nice day.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 236 PM CDT Fri Apr 29 2022
The first week of May will be active with a series of shortwave
troughs progged to move through the Plains. There will be periods
of showers and thunderstorms with a risk of severe weather and
heavy rainfall.
For Sunday, a warm front is progged to lift to the north as a
shortwave trough approaches the High Plains from the west.
Thunderstorms are expected to develop across the High Plains of
Texas by Sunday afternoon. In addition, thunderstorms may develop
along the warm front near the Red River. These thunderstorms are
expected to coalesce and grow upscale and move eastward Sunday
night. Heavy rainfall and severe weather are both possible.
For Monday, there is conditional risk for severe thunderstorms.
The risk of severe weather will be modulated by Sunday night's
convection and timing of the shortwave trough. If there is enough
subsidence and/or cloud cover in the wake of the morning
convection, that could prevent the development of convection
during the afternoon.
At the surface, a dryline is forecast to be across western
Oklahoma with a cold front advancing to the southeast across
northwest Oklahoma. If enough daytime heating/insolation occurs
for sufficient instability, the environment will be favorable for
supercells ahead of the dryline. All hazards (large hail, damaging
winds, and tornadoes) are possible. Thunderstorms may also
develop along the cold front.
For Tuesday, most locations should experience a lull in
convection. There will be a low chance across southeast Oklahoma--
where the aforementioned cold front may stall.
For Wednesday into Thursday, another shortwave trough (or two)
are forecast to approach the Southern Plains. Once again...there
will be a chance for severe thunderstorms and heavy rainfall.
Bottom line: It's May in the Southern Plains. Be sure to stay
weather aware through next week as any of these days could end up
with a more significant risk of severe weather.
Mahale
&&
.AVIATION...
(18Z TAFS)
Issued at 112 PM CDT Fri Apr 29 2022
Generally VFR conditions will prevail through the afternoon
at all TAF sites. Isolated thunderstorm development is
possible by 22-23Z and will amend when impacted site(s) is/are
more apparent. A cold front will move across the area
this evening bringing a wind shift to all sites by
8-9Z. The front may also help with thunderstorm development
which will mainly impact PNC/SWO/OKC/OUN. MVFR conditions
are possible with thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 56 78 51 80 / 30 0 0 10
Hobart OK 53 82 50 82 / 0 0 0 30
Wichita Falls TX 58 84 53 85 / 10 0 0 30
Gage OK 49 77 45 81 / 0 0 0 20
Ponca City OK 51 77 46 78 / 60 0 0 0
Durant OK 66 83 54 83 / 20 20 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 8 PM CDT this evening for OKZ004>031-034-035.
Red Flag Warning until midnight CDT tonight for OKZ004>006-
009>011-014>017-021>023-033>038.
TX...Red Flag Warning until midnight CDT tonight for TXZ083>085-087-
088.
&&
SHORT TERM...06
LONG TERM....10
AVIATION...06Hazardous weather outlook, Apr 29, 12:39 PM CST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
139 PM CDT Fri Apr 29 2022
OKZ004>048-050>052-TXZ083>090-301115-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
139 PM CDT Fri Apr 29 2022
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...This Afternoon and Tonight...
.Thunderstorms...
Isolated severe thunderstorms will be possible, generally east
of a Cherokee to Lawton and Wichita Falls line. If thunderstorms
develop they will likely form after 4 pm. The storms may produce
hail up to the size of baseballs, damaging wind gusts up to 80
mph, and tornadoes. Additional thunderstorms may develop tonight
along a cold front mainly across north central and central Oklahoma.
Damaging wind gusts and hail could accompany these storms.
.Fire Weather...
Gusty southwest winds behind a dryline combined with unseasonably
hot temperatures and extremely dry air will result in critical to
extremely critical fire weather conditions this afternoon across
western Oklahoma and western north Texas.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
.Thunderstorms...
Thunderstorms are possible Sunday through early Tuesday morning,
and then again Wednesday. Severe thunderstorms will be possible
Sunday mainly west of I-35 and then again for most of the area
Monday and Wednesday. Heavy rainfall will also be possible both
Monday and Wednesday.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Wildfire, Dewey
- When
- April 29, 3:00 PM CST to 11:00 PM CST
- Where
- Dewey forecast zone
- Property damage
- $5,000
- Reported by
- Park/Forest Service
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
A fire engine was overtaken by the fire but no injuries were reported.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Dust Storm in Kansas, April 29 to 30, 20226 injured · $42 million · EF3 · 41 events
- Tornadoes and Hail in Kansas, April 29, 2022EF1 · 51 events
- Tornadoes and Hail in Nebraska, April 29, 2022EF0 · 58 events
- Tornadoes and Flash Flood in Nebraska, April 29, 2022EF1 · 26 events
- Tornado in Florida, April 29, 2022$25,000 · EF0 · 1 event
- Hail and Damaging Winds in Kansas, April 29, 20221.5 in hail · 20 events
- Hail and Damaging Winds in Missouri, April 29, 20221.75 in hail · 17 events
- Hail and Damaging Winds in Kansas, April 29, 20221 in hail · 14 events
- Dust Storm and Hail in Kansas, April 29, 20221 in hail · 13 events
- Hail in Oklahoma, April 29 to 30, 20221.75 in hail · 11 events
- High Wind in Colorado, April 29, 202258 kt wind · 9 events
- High Wind in Colorado, April 29, 202271 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1023185.